New students: get 15% off your first order with code WELCOME15 Claim offer

admin 1 min read Nursing

[Expert Solution]: A patient who is taking oral…

Need help with your General Clinical Pharmacology case study or NCLEX preparation? Connect with a verified Nursing expert now.

A patient who is taking oral contraceptives begins taking valproic acid [Depakote] for seizures. After a week of therapy with valproic acid, the patient tells the healthcare provider that she is experiencing nausea. What will the healthcare provider do? Contact the provider to request an order for a blood ammonia level, because hyperammonemia can occur with valproic acid therapy. Suggest that the patient perform a home pregnancy test, because valproic acid can reduce the efficacy of oral contraceptives. Ask the patient if she is taking the valproic acid with food, because taking the drug on an empty stomach can cause gastrointestinal side effects. Suspect that hepatotoxicity has occurred, because this is a common adverse effect of valproic acid.

Share:
Was this helpful?

Take the next step with this assignment

Every order includes a free originality report, unlimited revisions and 24/7 human support.

  • Subject expert matched to your exact course
  • Original work, written from scratch for you
  • On-time delivery, with free revisions
Purchase This Solution Order a Custom Written Paper

Secure checkout · Confidential service · No reselling

Join the discussion